Duke Mathematical Journal

Karpińska's paradox in dimension 3

Walter Bergweiler

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

It was proved by Devaney and Krych, by McMullen, and by Karpińska that, for $0\lt\lambda\lt 1/e$, the Julia set of $\lambda e^z$ is an uncountable union of pairwise disjoint simple curves tending to infinity, and the Hausdorff dimension of this set is $2$, but the set of curves without endpoints has Hausdorff dimension $1$. We show that these results have $3$-dimensional analogues when the exponential function is replaced by a quasi-regular self-map of ${\mathbb R}^3$ introduced by Zorich.

Article information

Source
Duke Math. J. Volume 154, Number 3 (2010), 599-630.

Dates
First available in Project Euclid: 7 September 2010

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1283865314

Digital Object Identifier
doi:10.1215/00127094-2010-047

Mathematical Reviews number (MathSciNet)
MR2730579

Zentralblatt MATH identifier
1218.37057

Subjects
Primary: 37F35: Conformal densities and Hausdorff dimension
Secondary: 30C65: Quasiconformal mappings in $R^n$ , other generalizations 30D05: Functional equations in the complex domain, iteration and composition of analytic functions [See also 34Mxx, 37Fxx, 39-XX] 37F10: Polynomials; rational maps; entire and meromorphic functions [See also 32A10, 32A20, 32H02, 32H04]

Citation

Bergweiler, Walter. Karpińska's paradox in dimension 3. Duke Math. J. 154 (2010), no. 3, 599--630. doi:10.1215/00127094-2010-047. https://projecteuclid.org/euclid.dmj/1283865314.


Export citation